Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Bimodules and $ g$-rationality of vertex operator algebras


Authors: Chongying Dong and Cuipo Jiang
Journal: Trans. Amer. Math. Soc. 360 (2008), 4235-4262
MSC (2000): Primary 17B69
DOI: https://doi.org/10.1090/S0002-9947-08-04430-9
Published electronically: February 27, 2008
MathSciNet review: 2395171
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies the twisted representations of vertex operator algebras. Let $ V$ be a vertex operator algebra and $ g$ an automorphism of $ V$ of finite order $ T.$ For any $ m,n\in\frac{1}{T}\mathbb{Z}_+$, an $ A_{g,n}(V)$- $ A_{g,m}(V)$-bimodule $ A_{g,n,m}(V)$ is constructed. The collection of these bimodules determines any admissible $ g$-twisted $ V$-module completely. A Verma type admissible $ g$-twisted $ V$-module is constructed naturally from any $ A_{g,m}(V)$-module. Furthermore, it is shown with the help of bimodule theory that a simple vertex operator algebra $ V$ is $ g$-rational if and only if its twisted associative algebra $ A_g(V)$ is semisimple and each irreducible admissible $ g$-twisted $ V$-module is ordinary.


References [Enhancements On Off] (What's this?)

  • [B] R. Borcherds, Vertex algebras, Kac-Moody algebras, and the Monster, Proc. Natl. Acad. Sci. USA 83 (1986), 3068-3071. MR 843307 (87m:17033)
  • [DVVV] R. Dijkgraaf, C. Vafa, E. Verlinde and H. Verlinde, The operator algebra of orbifold models, Comm. Math. Phys. 123 (1989), 485-526. MR 1003430 (91c:81132)
  • [DHVW1] L.J. Dixon, J.A. Harvey, C. Vafa, and E. Witten, Strings on orbifolds, Nucl. Phys. B 261 (1985) 678-686. MR 818423 (87k:81104a)
  • [DHVW2] L.J. Dixon, J.A. Harvey, C. Vafa, and E. Witten, Strings on orbifolds, II, Nucl. Phys. B 274 (1986) 285-314. MR 851703 (87k:81104b)
  • [DGM] L. Dolan, P. Goddard and P. Montague, Conformal field theories, representations and lattice constructions, Comm. Math. Phys. 179 (1996), 61-120. MR 1395218 (97i:81133)
  • [D] C. Dong, Vertex algebras associated with even lattices, J. Algebra 165 (1994), 90-112. MR 1272580 (95i:17032)
  • [DJ1] C. Dong and C. Jiang, Bimodules associated to vertex operator algebras, math.QA/ 0601626.
  • [DJ2] C. Dong and C. Jiang, Representation theory of vertex operator algebras, Contemp. Math., to appear, math.QA/0603588.
  • [DJ3] C. Dong and C. Jiang, Rationality of vertex operator algebras, math. QA/0607679.
  • [DL1] C. Dong and J. Lepowsky, Generalized Vertex Algebras and Relative Vertex Operators, Progress in Math., Vol. 112, Birkhäuser, Boston, 1993. MR 1233387 (95b:17032)
  • [DL2] C. Dong and J. Lepowsky, The algebraic structure of relative twisted vertex operators, J. Pure Appl. Algebra 110 (1996), no. 3, 259-295. MR 1393116 (98e:17036)
  • [DLM0] C. Dong, H. Li and G. Mason, Compact automorphism groups of vertex operator algebras, Internat. Math. Res. Notices 18 (1996), 913-921. MR 1420556 (98a:17044)
  • [DLM1] C. Dong, H. Li and G. Mason, Regularity of rational vertex operator algebras, Advances in Math. 132 (1997), 148-166. MR 1488241 (98m:17037)
  • [DLM2] C. Dong, H. Li and G. Mason, Twisted representations of vertex operator algebras, Math. Ann. 310 (1998), 571-600. MR 1615132 (99d:17030)
  • [DLM3] C. Dong, H. Li and G. Mason, Vertex operator algebras and associative algebras, J. Algebra 206 (1998), 67-96. MR 1637252 (99i:17029)
  • [DLM4] C. Dong, H. Li and G. Mason, Twisted representations of vertex operator algebras and associative algebras, International Math. Research Notices, 8 (1998), 389-397. MR 1628239 (99f:17032)
  • [DLM5] C. Dong, H. Li and G. Mason, Modular invariance of trace functions in orbifold theory and generalized moonshine, Comm. Math. Phys. 214 (2000), 1-56. MR 1794264 (2001k:17043)
  • [DM] C. Dong and G. Mason, On quantum Galois theory, Duke Math. J. 86 (1997), 305-321. MR 1430435 (97k:17042)
  • [DY] C. Dong and G. Yamskulna, Vertex operator algebras, Generalized double and dual pairs, Math. Z. 241 (2002), 397-423. MR 1935493 (2003j:17038)
  • [FFR] A. J. Feingold, I. B. Frenkel and J. F. X. Ries, Spinor construction of vertex operator algebras, triality and $ E^{(1)}_8,$ Contemporary Math. 121, 1991. MR 1123265 (92k:17041)
  • [FHL] I. B. Frenkel, Y. Huang and J. Lepowsky, On axiomatic approaches to vertex operator algebras and modules, Memoirs Amer. Math. Soc. 104, 1993. MR 1142494 (94a:17007)
  • [FLM1] I. B. Frenkel, J. Lepowsky and A. Meurman, Vertex operator calculus, in: Mathematical Aspects of String Theory, Proc. 1986 Conference, San Diego. ed. by S.-T. Yau, World Scientific, Singapore, 1987, 150-188. MR 915822
  • [FLM2] I. B. Frenkel, J. Lepowsky and A. Meurman, Vertex Operator Algebras and the Monster, Pure and Applied Math., Vol. 134, Academic Press, 1988. MR 996026 (90h:17026)
  • [HMT] A. Hanaki, M. Miyamoto and D. Tambara, Quantum Galois theory for finite groups, Duke Math. J. 97 (1999), 541-544. MR 1682988 (2000g:17043a)
  • [L1] J. Lepowsky, Calculus of twisted vertex operators, Proc. Natl. Acad Sci. USA 82 (1985), 8295-8299. MR 820716 (88f:17030)
  • [L2] J. Lepowsky, Perspectives on vertex operators and the Monster, in: Proc. 1987 Symposium on the Mathematical Heritage of Hermann Weyl, Duke Univ., Proc. Symp. Pure. Math., American Math. Soc. 48 (1988), 181-197. MR 974335 (90f:17031)
  • [LL] J. Lepowsky and H. Li, Introduction to Vertex Operator Algebras and Their Representations, Progress in Mathematics, Vol. 227, Birkhäuser Boston, Inc., Boston, MA, 2004. MR 2023933 (2004k:17050)
  • [MT] M. Miyamoto and K. Tanabe, Uniform product of $ A\sb {g,n}(V)$ for an orbifold model $ V$ and $ G$-twisted Zhu algebra, J. Algebra 274 (2004), 80-96. MR 2040864 (2005d:17037)
  • [Z] Y. Zhu, Modular invariance of characters of vertex operator algebras, J. Amer. Math. Soc. 9 (1996), 237-302. MR 1317233 (96c:17042)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 17B69

Retrieve articles in all journals with MSC (2000): 17B69


Additional Information

Chongying Dong
Affiliation: Department of Mathematics, University of California, Santa Cruz, California 95064

Cuipo Jiang
Affiliation: Department of Mathematics, Shanghai Jiaotong University, Shanghai 200030, People’s Republic of China

DOI: https://doi.org/10.1090/S0002-9947-08-04430-9
Received by editor(s): August 1, 2006
Published electronically: February 27, 2008
Additional Notes: The first author was supported by NSF grants, China NSF grant 10328102 and a Faculty research grant from the University of California at Santa Cruz.
The second author was supported by China NSF grant 10571119.
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society